Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 8, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Mar 6, 2014, 12:19 PM EST for Hillsborough County, Pinellas County, Florida. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 6, 2014, 12:19 PM EST (17:19 UTC)
- Expired
- Mar 6, 2014, 1:00 PM EST
- In force
- 41 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
Counties Hillsborough County, FL, Pinellas County, FL
The radar
The Tampa radar (KTBW), 27 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 12:38 PM EST | TORNADO | 3 Wnw Tampa Internation, FL | PUBLIC REPORTS TORNADO TOUCHDOWN WITH FLYING DEBRIS NEAR HANA AVE. AND HANLEY RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 6, 11:28 AM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 5.3 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
926
WUUS52 KTBW 061719
SVRTBW
FLC057-103-061800-
/O.NEW.KTBW.SV.W.0008.140306T1719Z-140306T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1219 PM EST THU MAR 6 2014
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PINELLAS COUNTY IN WEST CENTRAL FLORIDA...
HILLSBOROUGH COUNTY IN WEST CENTRAL FLORIDA...
* UNTIL 100 PM EST.
* AT 1219 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CLEARWATER...AND MOVING
EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DOWNTOWN SAINT PETERSBURG...TAMPA INTERNATIONAL AIRPORT...TAMPA...
TEMPLE TERRACE...BRANDON...OLDSMAR...SAWGRASS LAKE PARK...VINOY
PARK...WESTCHASE...SNELL ISLE...VENETIAN ISLES...TOWN N COUNTRY...
MACDILL AIR FORCE BASE...WEST PARK...SOUTH TAMPA...RAYMOND JAMES
STADIUM...CARROLLWOOD...SOHO...UNIVERSITY OF TAMPA AND DAVIS
ISLANDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST THURSDAY EVENING
FOR SOUTHWESTERN FLORIDA.
&&
LAT...LON 2806 8278 2808 8227 2776 8227 2776 8244
2788 8241 2793 8247 2782 8246 2782 8253
2785 8256 2795 8255 2796 8266 2798 8261
2801 8264 2794 8271 2788 8257 2781 8257
2777 8262 2777 8267 2786 8280
TIME...MOT...LOC 1719Z 270DEG 31KT 2794 8269
$$1 follow-up statement
014
WWUS52 KTBW 061750
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1250 PM EST THU MAR 6 2014
FLC103-061801-
/O.CAN.KTBW.SV.W.0008.000000T0000Z-140306T1800Z/
PINELLAS FL-
1250 PM EST THU MAR 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PINELLAS COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST THURSDAY EVENING
FOR SOUTHWESTERN FLORIDA.
LAT...LON 2799 8258 2807 8259 2808 8227 2776 8227
2776 8244 2788 8241 2793 8247 2782 8246
2782 8253 2785 8256 2795 8255
TIME...MOT...LOC 1751Z 270DEG 31KT 2802 8248
$$
FLC057-061800-
/O.CON.KTBW.SV.W.0008.000000T0000Z-140306T1800Z/
HILLSBOROUGH FL-
1250 PM EST THU MAR 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM EST
FOR CENTRAL HILLSBOROUGH COUNTY...
AT 1251 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WEST PARK...OR NEAR
TAMPA INTERNATIONAL AIRPORT...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
UNIVERSITY OF TAMPA...DAVIS ISLANDS...PETER O KNIGHT AIRPORT...
CHANNELSIDE...YBOR CITY...BUSCH GARDENS...UNIVERSITY OF SOUTH
FLORIDA...APOLLO BEACH...THONOTOSASSA...LETTUCE LAKE PARK...TEMPLE
TERRACE...TAMPA EXECUTIVE AIRPORT...SEFFNER...MANGO...FLORIDA STATE
FAIRGROUNDS...ORIENT PARK...PALM RIVER...BRANDON...PROGRESS
VILLAGE...RIVERVIEW AND GIBSONTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST THURSDAY EVENING
FOR SOUTHWESTERN FLORIDA.
&&
LAT...LON 2799 8258 2807 8259 2808 8227 2776 8227
2776 8244 2788 8241 2793 8247 2782 8246
2782 8253 2785 8256 2795 8255
TIME...MOT...LOC 1751Z 270DEG 31KT 2802 8248
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 11:36 AM EST, 43 minutes earlier.
Area forecast discussion, Mar 6, 11:36 AM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1136 AM EST THU MAR 6 2014
.UPDATE...
A TORNADO WATCH HAS BEEN ISSUED FOR PINELLAS...HILLSBOROUGH...AND
POLK COUNTIES SOUTH THROUGH LEE COUNTY. THIS WATCH ALSO INCLUDES
THE NEAR-SHORE GULF WATERS FROM TARPON SPRINGS SOUTH THROUGH
BONITA BEACH AS WELL AS TAMPA BAY AND CHARLOTTE HARBOR. THE WATCH
EXPIRES AT 00Z AS OF NOW...BUT WILL UPDATE THE FORECAST AS NEEDED.
&&
.PREV DISCUSSION... /ISSUED 949 AM EST THU MAR 6 2014/
..ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY...
UPDATE...
AN UPPER LEVEL LOW IS AMPLIFYING OVER THE NORTHERN GULF COAST
REGION THIS MORNING WITH ITS ASSOCIATED SURFACE LOW SPINNING OVER
THE NORTH-CENTRAL GULF OF MEXICO AND A NEARLY STATIONARY FRONTAL
BOUNDARY STILL DRAPED ACROSS THE CENTRAL FLORIDA PENINSULA.
SHOWERS AND THUNDERSTORMS ARE ONGOING ACROSS THE COASTAL WATERS
AND THE WESTERN HALF OF THE AREA SO FAR THIS MORNING IN
ASSOCIATION WITH THESE FEATURES AND THIS WILL BE THE FORECAST
FOCUS FOR TODAY.
AS THE UPPER LOW AMPLIFIES...THE FRONTAL BOUNDARY WILL START TO
DRIFT NORTHWARD AS THE CONVECTION CONTINUES ITS PUSH TO THE
EAST-SOUTHEAST AND LOW-LEVEL WAA WILL ALLOW MOISTURE TO INCREASE
ACROSS THE AREA. THE CURRENT THINKING IS THAT AREAS SOUTH OF TAMPA
BAY WILL HAVE A GREATER CHANCE OF EXPERIENCING STRONG TO SEVERE
STORMS IF THE LOWER CLOUDS CURRENTLY IN PLACE TO MIX OUT AND
ALLOW MORE HEATING TO OCCUR...SO THIS AREA IS WHERE WE EXPECT THE
MOST LIFT AND BUOYANCY TO DEVELOP TODAY. FOR THE NORTH...ABUNDANT
CLOUD COVER WILL HELP TO LIMIT SURFACE HEATING AND TEND TO KEEP
THAT REGION LESS UNSTABLE...BUT THE DYNAMICS ARE STILL IN PLACE
FOR SOME STRONGER STORMS TO DEVELOP REGARDLESS...IF ALL THE
INGREDIENTS CAN LINE UP. WITH ANY STORMS THAT DO BECOME
SEVERE...DAMAGING WINDS WILL BE THE MAIN THREAT WITH THE
POSSIBILITY OF BOWING SEGMENTS...BUT COULD ALSO SEE SOME HAIL AND
ISOLATED TORNADOES WITH H5 TEMPS AROUND -13 AND DECENT SHEAR AND
HELICITY VALUES. ANY SEA-BREEZE OR OTHER BOUNDARIES WILL ALSO AID
IN THE DEVELOPMENT OF SOME STRONGER CELLS AND POSSIBLY A TORNADO
OR TWO.
HI-RES MODELS ARE IN GOOD AGREEMENT REGARDING THE TIMING OF RAIN FOR
TODAY...AND HAVE ADJUSTED THE FORECAST FOR TODAY ACCORDINGLY...WITH
MOST OF THE RAIN OCCURRING THIS MORNING AND THROUGH THE MID-AFTERNOON
HOURS.
AVIATION...
PATCHY FOG AND LOW CIGS WILL LINGER NEAR TERMINALS THROUGH THE
MORNING HOURS. RA IS BEGINNING TO MOVE INTO THE NORTHERN
TERMINALS AT THE MOMENT WITH THUNDERSTORMS FORECAST TO BEGIN TO
AFFECT TPA AND PIE AROUND 16Z. TERMINALS FURTHER SOUTH CAN EXPECT
VCTS TO BEGIN AROUND 18-20Z. WILL UPDATE TAFS WITH TEMPO GROUPS
AS THE THUNDERSTORMS BECOME BETTER ORGANIZED CLOSER TO THE COAST.
THREAT OF THUNDERSTORMS IS EXPECTED TO DIMINISH BEGINNING AROUND
22-00Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 72 59 69 49 / 90 30 20 0
FMY 81 65 76 52 / 80 30 20 0
GIF 77 60 73 47 / 70 30 20 0
SRQ 75 64 71 51 / 90 30 20 0
BKV 71 52 69 42 / 90 30 20 0
SPG 73 63 69 54 / 90 30 20 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RIP CURRENT RISK UNTIL 9 PM EST THIS EVENING FOR COASTAL
CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-COASTAL
MANATEE-COASTAL SARASOTA-PINELLAS.
GULF WATERS...NONE.
&&
UPDATE...05/CARLISLEHazardous weather outlook, Mar 6, 4:48 AM EST, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 448 AM EST THU MAR 6 2014 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-071000- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 448 AM EST THU MAR 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A LARGE AREA OF THUNDERSTORMS IS CURRENTLY MOVING EAST THROUGH THE GULF OF MEXICO AHEAD OF A GULF LOW AND COLD FRONT. THESE STORMS WILL EXPAND ONSHORE LATE THIS MORNING AND THROUGH THE AFTERNOON AND EVENING HOURS. THE PRIMARY THREATS WILL BE DAMAGING WIND GUSTS...SMALL HAIL...AND ISOLATED TORNADOES AND WATER SPOUTS. ...RIP CURRENT IMPACT... WINDS WILL TURN ONSHORE THIS AFTERNOON AT AREA BEACHES...INCREASING THE RISK OF RIP CURRENTS. RIP CURRENTS CAN PULL EVEN A STRONG SWIMMER OUT INTO DEEPER WATER. USE CAUTION WHEN SWIMMING AT UNGUARDED BEACHES. ...WIND AND SEA IMPACT... WINDS AND SEAS WILL INCREASE AHEAD OF A STRONG GULF LOW AND COLD FRONT TODAY...WITH WINDS OF UP TO 15-20 KNOTS AND SEAS OF 2-4 FEET EXPECTED OFFSHORE. OPERATORS OF SMALL CRAFT SHOULD EXERCISE CAUTION. A SMALL CRAFT ADVISORY MAY BE NEEDED LATER TONIGHT AND FRIDAY AS HAZARDOUS BOATING CONDITIONS CONTINUE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FLEMING
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 5:21 AM EST | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 8 hr |
| Mar 6, 10:16 AM EST | Special Marine Warning | TBW | 89 min | |
| Mar 6, 11:06 AM EST | Special Marine Warning | TBW | 54 min | |
| Mar 6, 11:37 AM EST | Severe Thunderstorm Warning | TBW | Pinellas | 38 min |
| Mar 6, 11:39 AM EST | Tornado Warning | TBW | Pinellas | 51 min |
| Mar 6, 11:44 AM EST | Special Marine Warning | TBW | 61 min | |
| Mar 6, 11:59 AM EST | Special Marine Warning | TBW | 61 min | |
| Mar 6, 12:31 PM EST | Special Marine Warning | TBW | 59 min | |
| Mar 6, 12:33 PM EST | Tornado Warning | TBW | Hillsborough, Pinellas | 27 min |
| Mar 6, 12:45 PM EST | Severe Thunderstorm Warning | TBW | Lee | 45 min |
| Mar 6, 12:58 PM EST | Special Weather Statement | TBW | Pasco | 62 min |
| Mar 6, 1:54 PM EST | Special Weather Statement | TBW | Charlotte, DeSoto | 51 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.